Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 66, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 6, 2004, 9:23 PM MDT for Hudspeth County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2004, 9:23 PM MDT (03:23 UTC)
- Expired
- Oct 6, 2004, 10:15 PM MDT
- In force
- 52 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 3026 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 070323 SVRELP TXC229-070400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 925 PM MDT WED OCT 6 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HUDSPETH COUNTY IN TEXAS INCLUDING THE CITIES OF SIERRA BLANCA AND SALT FLAT... * UNTIL 1015 PM MDT * AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF SIERRA BLANCA...MOVING NORTHEAST AT 20 MPH. OTHER STORMS ARE DEVELOPING NEAR SALT FLAT AND OVER SOUTHEASTERN HUDSPETH COUNTY. THESE STORMS ARE MOVING NORTHEAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM ARROYOS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3125 10587 3062 10494 3149 10437 3191 10494 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:46 PM MDT, 6 hours 37 minutes earlier.
Area forecast discussion, Oct 6, 2:46 PM MDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 246 PM MDT WED OCT 6 2004 SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE OF SHOWERS EAST OF THE RIO GRANDE THE NEXT TWO DAYS...MAINLY OVER THE MOUNTAINS. OTHERWISE MOSTLY DRY WEATHER AND SEASONALLY WARM TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND AS HIGH PRESSURE MOVES OVER THE SOUTHERN ROCKY MOUNTAINS. AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE A FEW SHOWERS EARLY NEXT WEEK. DISCUSSION... PRIMARY UPPER LEVEL TROUGH AXIS IS NOW MOVING ACROSS CENTRAL NEW MEXICO EARLY THIS AFTERNOON BUT SHORT RANGE MODEL DATA AND WATER VAPOR IMAGES ALSO SHOWING DRY AIR ALOFT SPREADING ACROSS THE CWA. MORNING SOUNDINGS INDICATED ABUNDANT LOW LEVEL MOISTURE WAS IN PLACE BUT WITH SIGNIFICANT DRYING EVIDENT ABOVE 800 MB. CONSISTENT WITH THIS TREND HAS BEEN FALLING DEWPOINTS ACROSS THE REGION AS SHALLOW MOISTURE MIXES OUT. TROUGH SHOULD CONTINUE MOVING SLOWLY EASTWARD THROUGH THURSDAY WITH MAIN AXIS EAST OF ENTIRE CWA BY EARLY EVENING TOMORROW. GIVEN THESE TRENDS EXPECT SLIGHT RISK OF SHOWERS FROM RIO GRANDE EAST TONIGHT AND OVER EASTERN COUNTIES ON THURSDAY. LOW LEVEL EASTERLIES MAY ALSO KEEP ENOUGH MOISTURE IN FOR SLIGHT RISK OF SHOWERS EASTERN MOUNTAINS FRIDAY AS WELL...OTHERWISE SUBSIDENCE AND AND WARMING ALOFT WILL SUPPORT SEASONALLY WARM DRY WEATHER FOR MOST OF THE CWA INTO SATURDAY. MODELS HAVE BEEN SHOWING INCONSISTENCIES IN BRINGING DEEP CLOSED LOW INTO SOUTHERN CALIFORNIA AND ARIZONA SUNDAY AND MONDAY. EARLIER GUIDANCE INDICATED BACKING FLOW AND MOISTURE ADVECTION AHEAD OF SYSTEM WOULD GENERATE PRECIP OVER CWA EARLY NEXT WEEK. HOWEVER LATEST GFS TRANSPORTS DRIER AIR INTO THE REGION. FOR NOW WILL KEEP SLIGHT CHANCES OF RAIN IN THE EXTENDED PERIODS. PRELIMINARY NUMBERS... EL PASO UB 057/082 055/080 056 20000 ALAMOGORDO BB 053/078 052/077 052 20000 LAS CRUCES BB 054/080 053/080 054 10000 CLOUDCROFT UB 040/061 037/058 038 32122 TRUTH OR CONSEQUENCES BB 053/077 050/077 052 00000 SILVER CITY UB 047/073 046/072 046 00000 DEMING UB 054/081 051/079 054 00000 LORDSBURG UB 053/084 050/079 056 00000 SIERRA BLANCA UB 054/077 052/076 053 32122 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 05 ROGASH
Hazardous weather outlook, Oct 6, 8:00 AM MDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 800 AM MDT WED OCT 6 2004 NMZ022>025-030>032-TXZ055-056-061833- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 800 AM MDT WED OCT 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF THUNDERSTORMS TODAY AND TONIGHT EAST OF THE RIO GRANDE. THE BETTER CHANCES ARE FURTHER EAST. LOW LEVEL SOUTHWEST FLOW WILL DRY OUT THE EASTERN 2/3RDS OF THE REGION AND THUS THUNDERSTORMS ARE NOT EXPECTED WEST OF THE RIO GRANDE. SOME OF THE STORMS OVER HUDSEPTH AND OTERO COUNTY MAY BECOME SEVERE WITH LARGE HAIL AND BRIEF HEAVY RAINFALL. SPOTTER ACTIVATION IS NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... THURSDAY THE UPPER TROUGH SHIFTS EASTWARD AND MOST OF THE AREA SHOULD REMAIN DRY THROUGH THE END OF THE WEEK. ANOTHER SHARP PACIFIC TROUGH IS FORECAST TO NEAR THE REGION BY MONDAY. WITH LOW LEVEL MOISTURE IN PLACE THE CHANCE FOR SHOWERS AND STORMS RETURN MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BIRD
In the hours before
Special weather statement, Oct 6, 5:08 PM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 508 PM MDT WED OCT 6 2004 TXZ056-070208- HUDSPETH TX- INCLUDING THE CITIES OF...SIERRA BLANCA 508 PM MDT WED OCT 6 2004 STRONG THUNDERSTORMS WILL MOVE ACROSS HUDSPETH COUNTY ALONG AND SOUTH OF A LINE FROM FORT HANCOCK TO SALT FLAT OVER THE NEXT FEW HOURS. DOPPLER WEATHER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS IN EASTERN HUDSPETH COUNTY BETWEEN SIERRA BLANCA AND SALT FLAT AT 510 PM MDT. ANOTHER AREA OF STRONG STORMS WAS IN NORTHERN CHIHUAHUA SOUTHWEST OF FORT HANCOCK. THESE STORMS ARE MOVING NORTHEAST AT ABOUT 15 MPH AND CAN PRODUCE WIND GUSTS OF MORE THAN 50 MPH...HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
Special weather statement, Oct 6, 8:31 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 831 PM MDT WED OCT 6 2004 TXZ056-070530- HUDSPETH TX- INCLUDING THE CITIES OF...SIERRA BLANCA 831 PM MDT WED OCT 6 2004 STRONG THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS HUDSPETH COUNTY. DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS NEAR SALT FLAT AND JUST SOUTHWEST OF SIERRA BLANCA AT 830 PM MDT. OTHER STORMS WERE DEVELOPING FARTHER SOUTHWEST IN CHIHUAHUA. THESE STORMS ARE MOVING NORTHEAST AT ABOUT 15 MPH AND CAN PRODUCE WIND GUSTS OF MORE THAN 50 MPH...HEAVY DOWNPOURS...FREQUENT DANGEROUS LIGHTNING AND HAIL. STORMS WILL CONTINUE OVER HUDSPETH COUNTY ALONG AND SOUTH OF A LINE FROM FORT HANCOCK TO SALT FLAT UNTIL 1130 PM TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.